Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 280, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Sep 3, 2003, 4:37 AM EDT for Lawrence County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2003, 4:37 AM EDT (08:37 UTC)
- Expired
- Sep 3, 2003, 7:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Lawrence County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 030839 FFWPBZ PAC073-031130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 437 AM EDT WED SEP 3 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN PENNSYLVANIA * UNTIL 730 AM EDT * AT 437 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN OVER NEW CASTLE. THE THUNDERSTORM WAS MOVING SLOWLY NORTHEAST. RAIN AMOUNT OVER 1 INCH CAN CAUSE FLOODING OF ROADS AND POOR DRAINAGE AREAS, AND ALONG SMALL STREAMS. * LOCATIONS IN THE WARNING INCLUDE...NEW CASTLE, OAKLAND, AND OAKWOOD. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
1 follow-up statement
000 WGUS71 KPBZ 031019 FFSPBZ PAC073-031115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 615 AM EDT WED SEP 3 2003 THE FLASH FLOOD WARNING CONTINUES FOR LAWRENCE COUNTY, PENNSYLVANIA, UNTIL 730 AM. NO ADDITIONAL RAIN IS EXPECTED THROUGH 730 AM. HOWEVER, EMERGENCY MANAGEMENT REPORTS THAT FLOODING IS STILL AFFECTING SEVERAL ROADS IN THE NEW CASTLE AND NESHANNOCK TOWNSHIP AREAS. NEVER DRIVE THROUGH FLOODED ROADS. THE DEPTH OF THE MUDDY WATER MAY BE DEEPER THAN YOU THINK. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:53 AM EDT, 44 minutes earlier.
Area forecast discussion, Sep 3, 3:53 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 353 AM EDT WED SEP 3 2003 COORDINATED WITH CRW ABOUT FLOOD WATCH TODAY. GOING WITH SOUTHERN ZONES UNTIL 8 PM. THE LOW MOVING ACROSS THE AREA SHOULD KICK OFF SOME AFTERNOON CONVECTION AND SPC HAS US IN A SLIGHT RISK FOR SEVERE. HPC HAS PUT THE EXCESSIVE RAINFALL JUST TO OUR SOUTH...BUT THERE COULD BE ENOUGH LOCALIZED RAINFALL IN OUR SOUTHERN ZONES TO PRODUCE FLASH FLOODING. AFTER THE SYSTEM PASSES BY THURSDAY WE SHOULD SEE NICE WEATHER FOR THE REST OF THE WEEK AS A STRONG HIGH PRESSURE PUSHES IN. FCSTID = 66 PIT 75 62 72 52 / 60 60 20 10 HLG 76 62 73 52 / 60 60 20 10 MGW 77 62 74 52 / 60 60 30 10 ZZV 77 62 75 53 / 60 50 20 10 PHD 76 61 73 52 / 60 50 10 10 FKL 72 59 70 50 / 50 40 20 10 DUJ 71 58 69 49 / 50 40 20 10 LBE 75 62 71 51 / 60 60 20 10 BTP 74 61 71 51 / 60 50 20 10 IDI 73 60 70 50 / 60 50 20 10 ODM 72 57 70 48 / 70 70 40 20 .PBZ... MD...FLOOD WATCH UNTIL 800 PM EDT TODAY FOR ZONE MDZ001. OH...NONE. PA...FLOOD WATCH UNTIL 800 PM EDT TODAY FOR ZONES PAZ031>032. WV...FLOOD WATCH UNTIL 800 PM EDT TODAY FOR ZONES WVZ004... WVZ012...WVZ021>023...WVZ041. CAT
Hazardous weather outlook, Sep 2, 5:20 AM EDT, 23 hours 17 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-020915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 520 AM EDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:01 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.